You are here

Get Answers

Sometimes it's nice to get advice from experts with a lot of letter degrees behind their names, but other times, you just need to hear what another parent (with a M.O.M. behind her name) has done that has worked. You've got questions? These moms have answers.
 
Ask a Question

Is It Possible To Misscarry With A UTI??

4 answers
4 years ago
Some ppl at my work place are telling me this, and I went to the ER and they said i Have a UTI and they gave me "Bactrim" Is it safe? But my main concern is will I lose the baby? Please help!

answers (4)

4 years ago
I had a bladder infection early on in my pregancy, not that I'm that far along now (14 weeks) and everything was fine.  Call your OB and make sure they agree that the medicine is okay for the baby.  They'll let you know if it's not.  No doctor or hospital should prescribe you any medicine that will make you miscarry.  I did read on my prescription and verified on a website that some infections (UTI's and Bladder) the medicine given is for your health which is taking precident over the baby.  It worried me a little so I called my doctor they said it was just because enough studies haven't been done on the med to say it's definitely safe or definitely not..it's an unknown.  Just because you have a UTI does not mean you will miscarry.  You can have a UTI while pregnant and get healthy again all while growing a perfectly healthy child.  Worried...call your doctor and don't listen to your co-workers without seeing their med degree first!
4 years ago
I've been diagnosed with a uti as well. I don't think that u can miscarry from having one. My dr prescribed me bactrim also and unfortunately had an allergic reaction. Bactrim is a common antibiotic for uti's during pregnancy.
4 years ago
Yea i forgot to post that it's actually Macrobid  that they have me on for UTI.. I thought it was Bactrim.. but its not... i misread the papers.. but is Macrobid safe to use as well?
4 years ago
Macrobid is safer than bactrim to take during pregnancy. That's what they have me on now cause I had an allergic reaction to the bactrim.

Vertical Tabs

*DISCLAIMER
Parenting.com's Answers are provided by members of our community. While your fellow moms and our editors have plenty of great advice to offer based on their experience, it is not a substitute for professional medical help. Always consult a medical professional when seeking medical advice. All submitted answers are subject to the rules set forth in our Privacy Policy and Terms of Use